Safety Alerts & Recalls

What does this mean?

Antipsychotics are becoming more commonly used for many different mood and behavior conditions. Although the risk of sudden cardiac death is low, this alert is to remind you to regularly review with your doctor how well your treatment is working. If you are taking an antipsychotic, such as MOLINDONE (MOBAN), you should talk to your doctor about what to expect from treatment with MOLINDONE (MOBAN) and what side effects and problems you are at risk for with long-term use of this medicine.

Antipsychotics Linked With Sudden Cardiac Death

A recent study published in the New England Journal of Medicine suggests that the risk of sudden cardiac death is similar among all of the antipsychotics, including both newer and older antipsychotics. These medicines have a "black box warning" relating to an increased risk of death in elderly patients with dementia-related psychosis. This new study suggests that this risk may apply to patients of all ages taking an antipsychotic.

For more information please visit: more information here

Source: MediGuard CRT
Publication Date: 2009-06-08
Last Updated: 2009-12-05

Visit the medication page for the following drugs:

Share your story Share your story! Tell us how MediGuard has helped you or someone you love. Mobile graphic Download the MediGuard Mobile App to manage your prescription and over-the-counter medications, for free. Registration Info Taking multiple medications puts you at risk for possible drug-drug interactions Registration Info Monitor the medical treatment of you and your loved ones.